I feel really good on the Effexor XR. I've been on 75 mg for a year now. I take it in the evening with my supper to avoid any gastro effects. The Effexor doesent make me "stoned", sleepy, groggy, OUT OF IT (I get that for other reasons),..etc.
It has given me a calmer perspective that is hard to describe. The dreams are very vivid, I have vivid dreams anyway, but these are wild! But, I love dreaming so that's not a problem.
The withdrawl is a process that you shouldn't worry about at this time. If it works to get your life back on track and your coping skills better...don't waste your brain energy.
The reason it's difficult to get off the Effexor and others like it is because the half-life is very short. There are appropriate methods to withdraw, and it should be very, very slow.
I was in therapy for may years dealing with "myself", long before the Effexor. I did take Ativan (when needed) for the anxiety to help with the therapy. Depression/anxiety runs in my family, oh well.
Can't say enough good about it...it's an amazing freedom mentally that I have to allow myself to enjoy.
You may do well on the 75mg. If you have issues to deal with, the meds won't make them go away. It will help how you deal with them, and that's a huge plus.
Keep us posted as to how you're doing.
Best to you